is levothyroxine causing my lower lip split & sore

Hi I've been taking 100mg Levothyroxine for 3 years. I have suffered with a sore lower lip that just won't heal. My GP has prescribed anti fungal & antibiotic creams but theses haven't cleared up the problem. I have use upteem creams balms & ointment but to no avail. Does any one else have this problem? If so I would love to hear from you.

7 Replies

oldestnewest
  • Hi, I haven't had anyone else come to me with this problem but, to be honest, nothing surprises me. Some people cannot tolerate certain brands of levothyroxine so it might be an idea to try a different brand as it may be one of the fillers or binders causing the problem.

  • Hi Lyn

    Thanks for your input. It does seem a very trivial problem but as you can appreciate I can't use any of my lipsticks! lol

    My G P has just told me to keep using vaseline to lubricate my lip. I am currently using WHeatgrass cream. But after a week the situ is still the same!

  • have you had your vitamin b12 tested? I have read that slow healing can be a symptom of B12 deficiency.

    If you have had the blood test what was the result as it needs to be at the 3/4 mark, or so many people say

  • Hi Suze

    Yes I was tested for anaemia & the results were ok. Do you think it would help if I took some B12 vitamins . Just try & see . Is it safe to take this vitamin with Levothyroxine ?

    Thanks for you input.

  • have you got a copy of your blood test results? B12 is on the list, this is not anaemia.

    I wouldn't take a supplement until you have this tested because say if your result was lower than the range then you would be prescribed B12 injections.

    If your result is within range then I would strongly recommend sublingual B12 supplements if it isn't around the 3/4 level.

    Having low vitamin B12 is common with thyroid disease. Have a look at this b12d.org/content/B12-signs-...

    I am not saying that you have B12 deficiency but it is a test that is well worth having to eliminate it. If our results are within range (my range was 190-900) then NHS do nothing but lots of people feel better when their B12 is 700+

  • I have just started with this problem too. My lips have always been prone to cracking and being dry but this is a big blood blister in the middle of my lip. Also I have some terrible sores in my nose that feel like blisters too.

    I have just changed the brand of levo that I am on. Due to the fact that they cannot supply 25mg in the brand that agrees with me. so I don't know if this is anything to do with this. I have never had the lip blister before but have had the nose sores previously.

    I have just read that pure aloe vera from the plant is very good for this. I am just off to give this a try now...

  • Hi Julia

    I'm sorry to hear you have this problem. My lip is still the same. My GP (male) says it is nothing sinister. But being a male he doesn't seem to realize what it's like not being able to put lippy on! lol... Anyhow I'm going to try aloe vera now too.. I'm also taking cod liver oil, mainly because I don't eat fish. Also I read somewhere that vit. D deficincy can cause sores not to heal! Thanks for being in touch.. I wish you luck. Keep me informed.. Liz

You may also like...